MAUDE Adverse Event Report: EXACTECH, INC. THREE PEG PATELLA 29MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. THREE PEG PATELLA 29MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-02-29
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Synovitis (2094); Osteolysis (2377)
Date of Event 12/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: 244-03-02 - optetrak asy hi-flex ps cem fem, sz 2, right (b)(6); 204-04-23 - trapezoid tibial tray sz 1f/3t, 2f/3t (b)(6).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
As reported, approximately 13 years and 12 days post, the initial right total knee arthroplasty, the surgeon performed a synovectomy surrounding the affected knee.Moderate osteolysis was present.The surgeon removed all osteolytic tissue.The patella exhibited significant wear along the lateral and medial tracking path and had disassociated from the cement.The tibial insert had mild wear on the medial and lateral articular surface.The femoral and tibial components were well fixed.The tibial and femoral components were retained while the patella and tibial insert components were replaced.There was no reported surgical delay/prolongation.The patient was last known to be in stable condition following the event.200-02-29 - three peg patella 29mm, (b)(6); 244-22-13 - optetrak hi-flex tibial insert sz 2 13mm, (b)(6); concomitants: 244-03-02 - optetrak asy hi-flex ps cem fem, sz 2, right (b)(6); 204-04-23 - trapezoid tibial tray sz 1f/3t, 2f/3t (b)(6).
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h6, h11.The following sections were corrected: h6.No device was returned for evaluation; photographs of the device were provided; however, the reported event was unable to be confirmed.The review identified that there appears to be a localized area of wear on the explanted patella component, which appears consistent with contact between the patella and trochlear ridge of the femoral component during in-vivo loading.There also appears to be an area of wear along the edge of the explanted patella.The cause remains unclear; however, it may be related to removal of the device.It was reported that the patella had disassociated from the cement.There only appears to be a small area where bone cement adhered to the backside of the patella component.Failure of the cement used to secure the patella to the bone may have led to loosening at the cement-implant interface and/or cement to bone interface.However, loosening cannot be confirmed from the information provided.There does not appear to be volumetric wear on the articular surface of the tibial insert; however, there does appear to be minor pitting.This appears consistent with over 10 years of implantation.Additionally, there may be areas of deformation along the anterior and posterior aspects of the tibial spine.Common causes of this damage include contact between the tibial spine and femoral cam during high flexion and/or extension.However, based on the quality of the image provided, damage/wear cannot be confirmed and no alternative images were provided.The provided radiographs appear unremarkable for devices implanted over 10 years.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from prosthesis wear and patella loosening after 13 years of use.The wear observed on the patella likely occurred due to contact with the trochlear ridge of the femoral component.The minor pitting observed on the articular surface of the tibial insert appears consistent with over 10 years of use.Loosening and prosthesis wear of the tibial insert cannot be confirmed and potential contributions of user or patient-related considerations to the event could not be assessed as the devices were not returned for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
THREE PEG PATELLA 29MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key23827901
Report Number1038671-2025-03574
Device Sequence Number8954811
Product Code JWH
UDI-Device Identifier10885862039583
UDI-Public10885862039583
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number200-02-29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexFemale